Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Treatment for high uric acid levels - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Kidney Conditions
Answered by

General & Family Physician
Practicing since : 2009
Answered : 581 Questions
User :   Hi sir, I'm a 48 y.o woman experiencing fatigue, sore throat, giddiness, inner shivering in tensed situations, heavy eyelids, isolated pain behind the neck etc.
My doctor conducted tests. I had B.P of 130/90. Blood sugar, cholesterol are in normal range. TSH level is 0.026 and Uric acid is 9.7. I'm prescribed Allopurinol Tablets. He said thyroid medication can wait one more week.
What could be my problem?
Doctor :   hello
Doctor :   give me a min please i a reading your query
User :   sure sir
Doctor :   since how long you have been facing this problem ?
User :   fatigue, giddiness, shivering etc for 1 yr... but other symptoms since last month
Doctor :   i see
Doctor :   well your uric acid is high
Doctor :   and the medication you are on will bring your uric acid normal
Doctor :   also you have hypothyroidism and to start a medication for it first the uric acid needs to be controlled
User :   sir, what type of diet & exercises should i follow to bring uric acid level to normal?
Doctor :   sure i will tell you all
Doctor :   eat a diet: that is
high in complex carbohydrates (fiber-rich whole grains, fruits, and vegetables)
low in protein (15% of calories and sources should be soy, lean meats, or poultry)
and no more than 30% of calories in fat (with only 10% animal fats)
Doctor :   Recommended Foods To Eat are as follows
Doctor :   Bananas
Doctor :   tomatoes
Doctor :   Vegetables including cabbage, parsley, green-leafy vegetables
Doctor :   Foods high in bromelain (pineapple)
Doctor :   Foods high in vitamin C (red cabbage, red bell peppers, tangerines, mandarins, oranges, potatoes)
Doctor :   Drink fruit juices and purified water (8 glasses of water per day)
Doctor :   Low-fat dairy products
Doctor :   avoid lentils
Doctor :   the medication you are on is correct
Doctor :   once your uric acid are back to normal you will continue with your thyroid medication
Doctor :   and you will find relief
User :   Sir, I was sleep deprivation for almost 6mnths. But, after this new medication, I've been having sound sleep. Any comments on this behavior?
Doctor :   thats a good thing you are getting proper sleep
Doctor :   i can assure you that with the medications all your problems will go away
Doctor :   there is nothing to worry about
User :   theres more prob i forgot to mention
Doctor :   please tell me
User :   ive been having ankle pain for quite some time. But after 2 days of medication, it hasnt subsided.. should i be concerned?
Doctor :   it will take time that pain was because of the high uric level
Doctor :   it will go away
Doctor :   there nothing to be concerned about
User :   due to this ankle pain, i'm not able to walk as an exercise routine. Are there other exercises to resort to?
Doctor :   just you need to keep the ankle mobile
Doctor :   give it time it will be all better
User :   oh.. thank u.. And sir, if thyroid medication starts, how long would it take to end the medication?
Doctor :   thyroid medications will carry on for a long duration
User :   oh...
User :   can i consume fish, spinach and milk(to avert fatigue) in this condition?
Doctor :   yes you can
User :   last question sir, what could hav caused this uric acid rise?
Doctor :   it is usually a metabolic problem in the body
User :   thank you much sir, for your medical advice
User :   it was very informative and reassuring
Doctor :   your most welcome
Doctor :   take care
Doctor :   your feedback is highly appreciative
User :   ok thank you sir :)
Doctor :   good bye
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor